loading page

SEVERE SINUS BRADYCARDIA SECONDARY TO THE USE OF INTRAVENOUS STEROIDS.
  • +3
  • Laura Linares Carsí,
  • María Tallón García,
  • Ana María Ocampo Alvarez,
  • Raquel Cantero Rey,
  • Cristina Lorenzo Fírvida,
  • Inmaculada Fernández Santamarina
Laura Linares Carsí
Alvaro Cunqueiro Hospital
Author Profile
María Tallón García
Alvaro Cunqueiro Hospital
Author Profile
Ana María Ocampo Alvarez
Alvaro Cunqueiro Hospital
Author Profile
Raquel Cantero Rey
Alvaro Cunqueiro Hospital
Author Profile
Cristina Lorenzo Fírvida
Alvaro Cunqueiro Hospital
Author Profile
Inmaculada Fernández Santamarina
Alvaro Cunqueiro Hospital
Author Profile

Abstract

High-dose glucocorticoids are commonly used for a wide variety of childhood diseases. They are known to cause several side-effects by oral administration; nonetheless, side-effects associated with intravenous bolus are not well known1. Whereas a rise in blood pressure is a well-known side-effect of corticosteroid treatment, sinus bradycardia has been reported as another adverse effect of high-dose glucocorticoid therapy2. This effect mainly occurs in adults and few cases have been described in children. We report two cases of sinus bradycardia due to intravenous methylprednisolone administration in paediatric oncology patients and the approach we adopted for their resolution.